PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How does human immunodeficiency virus (HIV) affect my eyes?

ANSWER

Some eye problems linked to HIV are mild, while others can be severe enough to cause blindness. Among the most common are infections, which can lead to bleeding in the retina (the tissue at the back of your eye that reflects light) and retinal detachment. About 7 out of 10 people with advanced AIDS will have trouble with their eyes

From: How HIV Affects Your Body WebMD Medical Reference

SOURCES:

Kaminski, D. : "HIV and Inflammation: A New Threat." The Body: The Complete HIV/AIDS Resource

Summit Medical Group: "HIV and the Eyes."

American Academy of Ophthalmology: "How Does HIV/AIDS Affect the Eye?"

American Heart Association: "HIV and Cardiovascular Disease," "Wellness Checklist: Know Where You Stand."

American Family Physician: "Common Side Effects of HIV Medicines."

AIDS.gov: "Staying Healthy with HIV/AIDS: Potential Related Health Problems: Kidney Disease."

Reviewed by Jonathan E. Kaplan on April 12, 2019

SOURCES:

Kaminski, D. : "HIV and Inflammation: A New Threat." The Body: The Complete HIV/AIDS Resource

Summit Medical Group: "HIV and the Eyes."

American Academy of Ophthalmology: "How Does HIV/AIDS Affect the Eye?"

American Heart Association: "HIV and Cardiovascular Disease," "Wellness Checklist: Know Where You Stand."

American Family Physician: "Common Side Effects of HIV Medicines."

AIDS.gov: "Staying Healthy with HIV/AIDS: Potential Related Health Problems: Kidney Disease."

Reviewed by Jonathan E. Kaplan on April 12, 2019

NEXT QUESTION:

What are the symptoms of human immunodeficiency virus (HIV) in my eyes?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: